Submit Manuscript  

Article Details


A Case of Acute Generalized Exanthematous Pustulosis by Cefixime with Oral Mucosal Involvement

[ Vol. 15 , Issue. 3 ]

Author(s):

Ramanachary Namoju*, Mohammed Ismail, Vinay Kumar Golla, Tejaswini Bamini, Thanmaya Lakshmi Akarapu and Deepika Baloju   Pages 236 - 239 ( 4 )

Abstract:


Acute generalized exanthematous pustulosis (AGEP) is a rare severe cutaneous adverse reaction characterized by the development of numerous sterile and non-follicular pustules on an erythematous base with no or minimal mucous membrane involvement associated with fever and leucocytosis. Cefixime is a cephalosporin-type beta-lactam antibiotic commonly used for the management of several infections. The Cefixime-induced AGEP cases are known to be rare. Here, we present the case report of a 26-year old female who developed Cefixime-induced AGEP with mucosal membrane involvement. To the best of our knowledge, this is the first case to report the mucosal membrane involvement in Cefixime-induced AGEP. We are presenting this case report to draw the attention on the existence and plethora of symptoms of Cefixime-induced AGEP hoping that the clinicians will reckon these in their differential diagnosis and implement the appropriate management strategies for this rare adverse event in their clinical practice.

Keywords:

Cefixime, acute generalized exanthematous pustulosis, mucous membrane involvement, non-follicular pustules, severe cutaneous adverse reaction, erythematous eruption.

Affiliation:

Department of Pharmacology Pharmacy Practice, Bhaskar Pharmacy College, Jawaharlal Nehru Technical University, Hyderabad, Telangana 500075, Department of Pharmacology Pharmacy Practice, Bhaskar Pharmacy College, Jawaharlal Nehru Technical University, Hyderabad, Telangana 500075, Department of Pharmacology Pharmacy Practice, Bhaskar Pharmacy College, Jawaharlal Nehru Technical University, Hyderabad, Telangana 500075, Department of Pharmacology Pharmacy Practice, Bhaskar Pharmacy College, Jawaharlal Nehru Technical University, Hyderabad, Telangana 500075, Department of Pharmacology Pharmacy Practice, Bhaskar Pharmacy College, Jawaharlal Nehru Technical University, Hyderabad, Telangana 500075, Patient Safety Pharmacovigilance Associate, Adverse Drug Reaction Monitoring Centre – Pharmacovigilance Program of India, Department of Pharmacology, Bhaskar Medical College, Hyderabad, Telangana 50007

Graphical Abstract:



Read Full-Text article